Asymptotic formulas for expected sample size savings in curtailed binomial tests

Nira Herrmann, Ted H. Szatrowski

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Asymptotic formulas for expected sample size savings in curtailed binomial tests are derived using a central limit theorem of Feller (1943). Exact results for the expected sample size savings and the forms of the one-and two-sided curtailed tests are reviewed. The small sample properties of the asymptotic approximation are discussed and comparisons with the exact values and the recent results of Eisenberg and Ghosh (1981) are presented. The asymptotic results derived here compare very favorably to the exact results.

Original languageEnglish (US)
Pages (from-to)221-245
Number of pages25
JournalCommunications in Statistics. Part C: Sequential Analysis
Volume1
Issue number3
DOIs
Publication statusPublished - Jan 1982

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation

Keywords

  • asymptotic theory
  • binomial sampling
  • curtailed tests
  • sequential tests

Cite this